What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jan 19, 6:59 PM EST, 2 hours 1 minute earlier.
Area forecast discussion, Jan 19, 6:59 PM EST, 2 hours 1 minute before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
659 PM EST Sat Jan 19 2019
.SYNOPSIS...
Widespread rain, with sleet and freezing rain across the north,
will transition to all snow through the evening and into the
overnight. There is potential for a heavy snow band to develop
tonight, with winds creating near blizzard like conditions in
some areas. Diminishing winds and clearing skies on Sunday, then
below zero wind chill values are then expected for Monday
morning.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
Latest radar and surface reports show enhanced band of sleet
with some freezing rain mixing in along the I-70 corridor in
Indiana and western Ohio. Will be a slow transition over to all
snow during the rest of the afternoon and into the evening, with
the warm air push having pushed central Ohio temperatures into
the mid 30s. With the sleet mixed in and the transition over to
all snow along the I-70 corridor not occurring until after
00-02z, snow totals coming in lower than original amounts.
Ensemble plumes still a wide range, but still coming in on the
lower end of warning criteria to just below. However, continuing
with Warnings and Advisories with the consideration for rapidly
deteriorating conditions especially after sunset, and with
additional areas of freezing rain mixed in already producing
power issues in east central Indiana and West Central Ohio.
With the continued coupled upper jets allowing for favorable
upper level divergence late this evening, a deformation axis
still looks highly possible with the H7-H8 frontogenetic
forcing.
The complexities of the forecast are, especially per the
anticipated deformation area ramping up after 02z timeframe, the
potential for a stripe of higher snowfall totals near and
north of the I-71 corridor. Current forecasts are about 4" in
this area, but pockets of higher totals still possible. The
western Ohio/E. Indiana and N KY area (due to deformation
axis), as well as central Ohio (due to the prolonged period of
warm air today), will both likely experience a wide range of
snowfall totals.
With the enhanced winds, still expecting blowing snow and near
blizzard conditions in especially along and north of the I-70
corridor, but not expecting a prolonged period of high
winds/reduced visibilities.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
Winds diminishing during the day on Sunday as the surface low
accelerates to the NE, with arctic air settling in. H8
temperatures in the -15 to -20 range will bring plummeting
temperatures, where daytime highs will have an early high near
20 in the far south then falling through the teens. Through much
of the remaining area, temperatures will struggle to reach near
10 to 15. Continued strong winds will result in wind chills as
cold as -10 below northwest early Sunday.
Concern then turns to a wind chill advisory for Sunday night
into Monday morning, especially with the fresh snowpack.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
The long term period will start off with an anomalously cold airmass
/even for this time of the year/ entrenched across the Ohio Valley.
With the prospect of having a fresh snowpack on the ground and
strong surface high pressure directly overhead, many in the ILN FA
will start Monday morning close to or even below zero, with very low
to dangerous wind chills possible. Mostly clear/sunny skies are
anticipated during the day, which may help it feel a bit warmer than
it actually will be as highs will top out in the upper single digits
across west-central and central Ohio to the upper teens and lower
20s closer to the Ohio River.
Another cold night is in store Monday night into early Tuesday,
but perhaps not quite as cold as Sunday night as the high
pressure will have drifted east of the region. Still, lows will
get close to zero in the north, but should stay in the lower
teens further south towards the Ohio River.
As quickly as the cold air will have arrived in the region, it will
depart just as fast on Tuesday, with significantly warmer air
filtering into the area on the western periphery of the
aforementioned departing high. An ejecting S/W in the central plains
will allow for lift to gradually overspread the area late Tuesday
into Tuesday night, with a pretty focused area of showers being
modeled along/immediately ahead of the attendant cold front during
this time period. Confidence remains high in widespread showers
Tuesday night across the area, with the potential for a non-diurnal
temp trace in the pre frontal environment. While the surface low
will quickly move northeast through the Great Lakes region Tuesday
night, the corresponding frontal boundary will be a bit slower to
make a progressive sweep through the ILN FA. Therefore, have
lingered PoPs in the local area even through the day on Wednesday,
especially as embedded disturbances ride along the crawling/lagging
baroclinic zone along/southeast of the I-71 corridor. While it is
perhaps a bit too early to discuss specifics, there is a chance that
enough moisture is advected on the backside of the front to
potentially transition the rain to more of a wintry mix immediately
behind the front before drier air filters in area-wide. While this
may not amount to much, the transition back to colder air Wednesday
night into Thursday will mark the beginning of what appears to be an
extended stretch of below normal temperatures late this week into
the upcoming weekend.
With broad /but rather deep/ troughing forecast to set up east of
the Mississippi River towards the end of the week, it most certainly
will signal the transition to a colder /and potentially more
wintry/ pattern towards the end of the long term period. Below
normal temperatures are anticipated to wrap up the long term
period, with several northern stream systems to keep an eye on
for next weekend.
&&
.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
Back edge of the more significant initial batch of pcpn is
lifting northeast across the area, currently about to KILN.
Meanwhile, the deformation axis of pcpn is currently stretching
from central Indiana into Western Kentucky. This band of pcpn
will slowly push east across our area through the overnight
hours. Pcpn has been transitioning over to freezing rain/sleet
from about KDAY over to just north of KCMH. As colder air
begins to work in from the northwest, expect to see a continued
changeover to a mix and then snow at the TAF sites over the
next few hours. We should then see a few hour period of fairly
heavy snow with vsbys dropping down into LIFR. Meanwhile, north
winds will continue to increase through the evening and into
the overnight with gusts in the 35 to 40 knot range possible.
This could also result in some possible blowing snow concerns
through the night. Pcpn will taper off from the west late
tonight into early Sunday morning with at least some partial
clearing developing through the day.
OUTLOOK...MVFR conditions are possible Tuesday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Winter Storm Warning until 4 AM EST Sunday for OHZ026-034-035-
042>046-051>056-060>063-070>072.
Winter Storm Warning until 8 AM EST Sunday for OHZ073-077>080.
Winter Weather Advisory until noon EST Sunday for OHZ081-082-
088.
Winter Storm Warning until 6 AM EST Sunday for OHZ064-065-074.
KY...Winter Storm Warning until 8 AM EST Sunday for KYZ089>096.
Winter Weather Advisory until noon EST Sunday for KYZ097>100.
IN...Winter Storm Warning until 4 AM EST Sunday for INZ050-058-059-
066.
Winter Storm Warning until 8 AM EST Sunday for INZ073>075-080.
&&
SYNOPSIS...JDR
NEAR TERM...JDR
SHORT TERM...JDR
LONG TERM...KC
AVIATION...JGLHazardous weather outlook, Jan 19, 4:55 PM EST, 4 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
455 PM EST Sat Jan 19 2019
INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>063-070>072-
202200-
Wayne-Fayette IN-Union IN-Franklin IN-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Butler-
Warren-Clinton-
455 PM EST Sat Jan 19 2019
...WINTER STORM WARNING IN EFFECT UNTIL 4 AM EST SUNDAY...
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Central Ohio, Southwest Ohio and West Central
Ohio.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Storm Warning. Gusty winds up to 45 mph tonight. Cold wind
chill values expected tonight.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Gusty winds up to 40 mph Sunday morning. Cold wind chill values
expected through Tuesday morning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
KYZ097>100-OHZ081-082-088-202200-
Bracken-Robertson-Mason-Lewis-Adams-Pike-Scioto-
455 PM EST Sat Jan 19 2019
...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON EST SUNDAY...
This Hazardous Weather Outlook is for Northeast Kentucky, Northern
Kentucky and South Central Ohio.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
Gusty winds up to 45 mph tonight. Cold wind chill values expected
tonight
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
INZ073>075-080-KYZ089>096-OHZ073-077>080-202200-
Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-
Campbell-Owen-Grant-Pendleton-Ross-Hamilton-Clermont-Brown-Highland-
455 PM EST Sat Jan 19 2019
...WINTER STORM WARNING IN EFFECT UNTIL 8 AM EST SUNDAY...
This Hazardous Weather Outlook is for Southeast Indiana, Northern
Kentucky, South Central Ohio and Southwest Ohio.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Storm Warning.
Gusty winds up to 45 mph. Cold wind chill values expected.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Storm Warning.
Gusty winds up to 40 mph Sunday morning. Cold wind chill values
expected through Tuesday morning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
OHZ064-065-074-202200-
Pickaway-Fairfield-Hocking-
455 PM EST Sat Jan 19 2019
...WINTER STORM WARNING IN EFFECT UNTIL 6 AM EST SUNDAY...
This Hazardous Weather Outlook is for Central Ohio.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Storm Warning.
Gusty winds up to 45 mph. Cold wind chill values expected.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Gusty winds up to 40 mph Sunday morning. Cold wind chill values
expected through Tuesday morning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Local storm report, Jan 19, 3:26 PM EST, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
326 PM EST SAT JAN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM FREEZING RAIN 2 NW BRADFORD 40.15N 84.46W
01/19/2019 M0.20 INCH DARKE OH TRAINED SPOTTER
TOTAL STORM ICE ACCUMULATION.
&&
MBPLocal storm report, Jan 19, 4:24 PM EST, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
424 PM EST SAT JAN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM SNOW 3 W CELINA 40.55N 84.63W
01/19/2019 M6.0 INCH MERCER OH DEPT OF TRANSPOR
&&
EVENT NUMBER ILN1900291
NOVAKSpecial weather statement, Jan 19, 4:28 PM EST, 4 hours 32 minutes before
Special Weather Statement
National Weather Service Wilmington OH
428 PM EST Sat Jan 19 2019
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-200300-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-
Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-
Madison-Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-
Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-
Clermont-Brown-Highland-Adams-Pike-Scioto-
Including the cities of Richmond, Connersville, Liberty,
West College Corner, Brookville, Batesville, Milan, Versailles,
Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw,
Florence, Burlington, Oakbrook, Covington, Erlanger,
Independence, Newport, Alexandria, Owenton, Williamstown,
Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville,
Mount Olivet, Maysville, Vanceburg, Tollesboro, Kenton, Ada,
Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney,
Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City,
Urbana, Springfield, London, West Jefferson, Plain City,
Columbus, Newark, Eaton, Camden, Dayton, Kettering, Beavercreek,
Fairborn, Xenia, Washington Court House, Circleville, Lancaster,
Pickerington, Hamilton, Middletown, Fairfield, Oxford, Mason,
Lebanon, Springboro, Wilmington, Blanchester, Chillicothe, Logan,
Cincinnati, Milford, Georgetown, Mount Orab, Hillsboro,
Greenfield, West Union, Peebles, Waverly, Piketon, Portsmouth,
and Wheelersburg
428 PM EST Sat Jan 19 2019
...STRONG WINTER STORM IMPACTING THE OHIO VALLEY THROUGH TONIGHT...
A strong low pressure system will lift northeast across the region
this evening. On the backside of the low, an arctic airmass will
spread into the Ohio Valley overnight. As temperatures fall, rain
will change over to snow from the northwest through this evening.
Periods of heavy snow will be possible. It will also become very
windy tonight with northwest winds of 20 to 30 mph and wind gusts
up to 45 mph across the entire area. This will lead to near
blizzard conditions, with visibilities to near zero at times,
late this evening into the overnight period.
Travel conditions, especially near and northwest of the I-71
corridor, will quickly deteriorate later this evening, becoming
hazardous and potentially dangerous. Flash freezing will be
possible on some roads, with blowing and drifting snow causing
brief whiteout conditions late this evening through the early
overnight period. The wind and snow will also likely cause some
falling trees limbs and possible power outages.
Snow is expected to diminish in coverage and intensity toward
daybreak Sunday. Wind chills will fall into the zero to 10 below
range late tonight into Sunday morning.
Try to avoid going outdoors late this evening through early
Sunday morning due to bitterly cold temperatures and hazardous
road conditions.
Local storm report, Jan 19, 4:40 PM EST, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
440 PM EST SAT JAN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FREEZING RAIN URBANA 40.11N 83.75W
01/19/2019 M0.13 INCH CHAMPAIGN OH SOCIAL MEDIA
&&
EVENT NUMBER ILN1900293
NOVAKLocal storm report, Jan 19, 5:13 PM EST, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
513 PM EST SAT JAN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HEAVY RAIN BATESVILLE 39.30N 85.22W
01/19/2019 M0.82 INCH RIPLEY IN EMERGENCY MNGR
ALSO A TRACE OF FREEZING RAIN ON ELEVATED SURFACES.
&&
ANOVAKLocal storm report, Jan 19, 5:28 PM EST, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
528 PM EST SAT JAN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FREEZING RAIN BELLEFONTAINE 40.36N 83.76W
01/19/2019 M0.25 INCH LOGAN OH SOCIAL MEDIA
ICE MEASURED ON BRANCHES
&&
EVENT NUMBER ILN1900294
NOVAKNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 804222, 804223, 804224, 804226, 804227, 804228, 804229, 804230, 804231, 804232, 804233, 804234, 804235, 804236, 804237, 804238, 804239, 804243, 804245, 804246, 804248, 804329, 804330, 804331, 804332, 804334, 804335, 804337, 804339, 804340, 804341, 804342.